Indiana, 2003

Damaging Wind in Indiana, February 3, 2003

February 3, 2003 · NWS LMK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 3, 2:40 PM EST, 6 hours 50 minutes earlier.

Area forecast discussion, Feb 3, 2:40 PM EST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 PM EST MON FEB 3 2003

995MB SURFACE LOW WAS MOVING ACROSS NORTHCENTRAL ILLINOIS AT 18Z
WITH A STRONG COLD FRONT EXTENDING SOUTHWEST INTO CENTRAL ARKANSAS.
A STRONG SOUTHERLY FLOW AHEAD OF THIS SYSTEM HAS PRODUCED OCCASIONAL
WIND GUSTS TO 30 MPH ACROSS THE COUNTY FORECAST AREA.

THE MODELS ARE IN AGREEMENT ON MOVING TO LOW TO CENTRAL MICHIGAN BY
06Z.  WE EXPECT THE FRONT TO MOVE ACROSS SDF AND BWG AROUND 05Z AND
LEX BETWEEN 06 AND 07Z. MARGINAL INSTABILITY ACROSS ARKANSAS AND
MISSOURI WILL WEAKEN THIS EVENING HOWEVER A FEW ELEVATED
THUNDERSTORMS CANNOT BE RULES OUT. THE HEAVIEST RAIN STILL LOOKS TO
DEVELOP OVER THE COUNTY FORECAST AREA BETWEEN 00 AND 06Z.

WE DO NOT EXPECT MUCH WRAP AROUND MOISTURE SINCE THE SURFACE LOW
WILL CONTINUE TO TRACK RAPIDLY NORTHEAST. HOWEVER WITH THE STRONG
COLD AIR ADVECTION SNOW FLURRIES CANNOT BE RULE OUT TUESDAY MORNING.

TEMPERATURES WILL HOLD IN THE MID 50S THIS EVENING BUT WILL BEGIN A
RAPID DROP AS THE FRONT PASSES. READINGS AT 12Z TUESDAY WILL BE IN
THE MID AND UPPER 30S AND RISE ONLY A DEGREE OR TWO DURING THE DAY
TUESDAY. COLD HIGH PRESSURE WILL BUILD INTO THE MID MISSISSIPPI
VALLEY WEDNESDAY.

ANOTHER AREA OF LOW PRESSURE WILL DEVELOP OVER TEXAS THURSDAY. THIS
SYSTEM WILL BE RESPONSIBLE FOR PRECIPITATION ACROSS THE TENNESSEE
VALLEY AND SOME OF THIS PRECIPITATION MAY REACH AS FAR NORTH AS
KENTUCKY. AT THE PRESENT TIME THE PRECIPITATION WOULD BE IN THE FORM
OF SNOW AND LIGHT IN NATURE.

.SDF...NONE.

JA
Hazardous weather outlook, Feb 3, 6:55 PM EST, 2 hours 35 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-041200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 PM EST MON FEB 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TONIGHT.
A LINE OF THUNDERSTORMS WILL DEVELOP JUST AHEAD OF A STRONG COLD
FRONT, AND MOVE RAPIDLY EASTWARD ACROSS THE OUTLOOK AREA OVERNIGHT.
OCCASIONAL DEADLY LIGHTNING, ALONG WITH WIND GUSTS NEARING 55 MPH
WILL BE POSSIBLE FROM THIS LINE OF STORMS. THIS COULD CAUSE SOME
ISOLATED WIND DAMAGE.

OUTSIDE OF THE THUNDERSTORMS, THE TIGHT PRESSURE GRADIENT BOTH AHEAD
OF AND BEHIND THE FRONT, WILL LEAD TO WIND GUSTS FROM 25 TO 35 MPH
THROUGH THE NIGHTTIME HOURS. KEEP IN MIND ALSO THAT WINDS WILL SHIFT
RAPIDLY FROM A SOUTHERLY DIRECTION, TO A WESTERLY ONE WITH THE
FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY.
A WEAK SYSTEM IS FORECAST TO BRING SOME LIGHT SNOW TO THE OUTLOOK
AREA THURSDAY. UNCERTAINTY EXISTS AT THIS TIME ON THE STRENGTH AND
TIMING OF THIS SYSTEM AND THE RESULTANT SNOWFALL AMOUNTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

SMALLCOMB

The radar

The Louisville radar (KLVX), 42 km away, was scanning. The volume nearest the first event began at 02:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
February 3, 9:30 PM EST
Where
Harrison County, Ramsey
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.317, -86.150

Three trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344296.